Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 22, 2002, 1:00 PM EDT for Lake County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 22, 2002, 1:00 PM EDT (17:00 UTC)
- Expired
- Jul 22, 2002, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 1:30 PM EDT | Thunderstorm Wind | Painesville, OH | Thunderstorm winds downed several large limbs southeast of Painesville in Leroy Township. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
987 WUUS51 KCLE 221700 SVRCLE OHC085-221745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 100 PM EDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN OHIO... * UNTIL 145 PM EDT * AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF MENTOR...OR ABOUT 6 MILES NORTHWEST OF CHARDON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAINESVILLE PERRY WILLOUGHBY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:00 AM EDT, 11 hours earlier.
Area forecast discussion, Jul 22, 2:00 AM EDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 200 AM EDT MON JUL 22 2002 ETA/NGM RMRKBLY IN LINE WITH EACH OTHER IN SOME OF THEIR FIELDS ALTHO CONSIDERING PAST PERFORMANCE AND CURRENTLY DRY CONDS...NGM APPEARS TO BE OVERDOING IT WITH PCPN 1ST 24 HRS. SWATH OF MSTR WITH ACCOMPNYING UVV AND ADDNL INSTBLTY FACTORS LT TDA AND TNGT PUSH FOR BTR CHCS FOR SOME PCPN ACRS MOST OF CWA TNGT. WL CONT HEAT ADVSRY BECAUSE ITS ALREADY UP. PVA AND MSTR JUST GETTING INTO W END OF CWA BY 00Z MAY CALL FOR POPS IN THE 40 - 50 % AREA WHILE REST OF CWA WL BE WORDED WITH A CHC OF SHWRS/TSTMS BY LATE AFTN (30%). WL PULL THE CORK OUT FOR TNGT WITH LKLY POPS ENTIRE CWA. THIS LOOKS LIKE THE BEST CHC WEVE HAD IN THE PAST COUPLE OF WEEKS IF YOU WANT TO BELIEVE GUID. NOT TOO SURE ON FNTL TIMING SO WL CONT WITH LOW CHC POPS OUT W (30%)...TO 40% POPS NRSHR AREAS AND 50% INLAND FOR MAINLY TUE MRNG. TMP GUID LOOKS PRETTY GOOD SO WONT HV TOO MUCH ROOM TO MANEUVER. HIGHS TDA IN THE LOW AND MID 90S WITH LOWS TNGT A BIT EITHER SIDE OF 70 DEGREES. COOLER DRIER AIR COMING IN ON TUE WL BE A WELCOME RELIEF FROM THE RATHER TROPICAL WX WEVE HAD LAST FEW DAYS. HIGHS TUE WL LKLY STALL OUT IN THE 70S. .CLE... OH...HEAT ADVISORY MON PA...HEAT ADVIORY MON. VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 22, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 38 min |
| Jul 22, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 43 min |
| Jul 22, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark | 52 min |
| Jul 22, 7:19 PM EDT | Special Marine Warning | CLE | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.